MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Catalog Number VENUM14120
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure in the left common iliac vein via left popliteal vein, there was allegedly hard time advancing the stent up from the pop vein into the iliac vein.It was further reported that the stent opened without any issues, but the ends near the inferior vena allegedly remain unflared.Reportedly, when the stent was pulled out of the catheter, the stent ends allegedly folded on the inside.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing related root cause was considered; therefore, the lot history records were reviewed with special attention to the manufacturing and inspection of this product; based on this review the products of this lot were found to have met the specification prior to shipment.Investigation summary: the returned delivery system was found in used condition.The stent was completely deployed and not returned, as it had been deployed inside patient.Stent cushion of the delivery system and the pusher were found shifted towards the distal end, the cushion surface was found in good condition without imprints.Provided x-ray images demonstrate the placed stent with deformation in the mid to distal section (towards ivc).The proximal section of the stent including the position of the cushion (before deployment) appears regularly expanded.Due to poor resolution of the provided images a closer description is not possible which leads to confirmed result for stent deformation and difficult removal.Based on the information available, deformation of the placed stent is confirmed.However, a definite root cause for the reported event could not be determined.Labeling/packaging review: relevant labeling supplied with this product was reviewed.The ifu was found to address potential contributing factors, e.G.The ifu states: "do not use in patients with total venous occlusion that cannot be dilated to allow passage of the guidewire." regarding preparation the ifu states: "predilation of chronic lesions with a balloon dilatation catheter is recommended." and "if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used." a stent size selection table is part of the ifu describing the relationship between reference vessel diameter and unconstrained stent inner diameter.H10: d4 (expiration date: 01/2026), g3, h6(method) h11: h6(result, conclusion) the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19790767
Report Number9681442-2024-00190
Device Sequence Number7114071
Product Code QAN
UDI-Device Identifier00801741103452
UDI-Public(01)00801741103452
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVENUM14120
Device Lot NumberANJN1357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight68 KG
Patient RaceWhite